COVID-19 drugs can cause arrhythmias

COVID-19 drugs can cause arrhythmias

Experts from the American Heart Association have found that drugs to fight COVID-19 can cause arrhythmias. Medicines contain components prohibited for the treatment of coronavirus out of clinical trials, their effect on the heart rate has been noted.

COVID-19 drugs can cause arrhythmias

Experts drew conclusions after examining the results of several clinical studies conducted in the United States. The country's health system needs to better educate doctors about drugs that can cause arrhythmias. Irregular heart rhythm is unacceptable, since unpredictable consequences can occur against the background of the severity of the disease. Patients for the most part are not aware of the side effects in the form of heart rhythm irregularities, moreover, this issue is often overlooked by the attending physicians. The anti-COVID-19 components used in clinical trials include azithromycin, chloroquine and hydroxychloroquine, which are undesirable in this case. Chloroquine, in particular, is prohibited in the treatment of coronavirus infection outside of ongoing clinical trials. Ritonavir (lopinavir) also affects the normal heart rate.

Scientists are taking into account the risk factors for arrhythmias caused by drugs aimed at fighting the coronavirus. Consideration should be given to the advanced age of some patients, including a deficiency of magnesium and potassium in their body, which can also cause heart problems.

Leave a Reply

Your email address will not be published. Required fields are marked *